Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Exponential dichotomies and Fredholm operators

Author: Kenneth J. Palmer
Journal: Proc. Amer. Math. Soc. 104 (1988), 149-156
MSC: Primary 34C11; Secondary 47A53
MathSciNet review: 958058
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if the operator $ \left( {Lx} \right)\left( t \right) = \dot x\left( t \right) - A\left( t \right)x\left( t \right)$ is semi-Fredholm, then the differential equation $ \dot x = A\left( t \right)x$ has an exponential dichotomy on both $ [0,\infty )$ and $ ( - \infty ,0]$. This gives a converse to an earlier result.

References [Enhancements On Off] (What's this?)

  • [1] W. A. Coppel, Dichotomies in stability theory, Lecture Notes in Math., vol. 629, Springer-Verlag, Berlin, 1978. MR 0481196 (58:1332)
  • [2] T. Kato, Perturbation theory of linear operators, Springer-Verlag, Berlin, 1976. MR 0407617 (53:11389)
  • [3] J. L. Massera and J. J. Schäffer, Linear differential equations and function spaces, Academic Press, New York, 1966. MR 0212324 (35:3197)
  • [4] K. J. Palmer, Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), 225-256. MR 764125 (86d:58088)
  • [5] G. E. Shilov, Generalized functions and partial differential equations, Gordon and Breach, New York, 1968. MR 0230129 (37:5694)
  • [6] A. E. Taylor, Introduction to functional analysis, Wiley, New York, 1958. MR 0098966 (20:5411)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C11, 47A53

Retrieve articles in all journals with MSC: 34C11, 47A53

Additional Information

Keywords: Linear system, Fredholm operator, exponential dichotomy
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society